Journal article icon

Journal article

Sufficient conditions for the validity of the Cauchy-Born rule close to SO(n)

Abstract:

The Cauchy-Born rule provides a crucial link between continuum theories of elasticity and the atomistic nature of matter. In its strongest form it says that application of affine displacement boundary conditions to a monatomic crystal will lead to an affine deformation of the whole crystal lattice. We give a general condition in arbitrary dimensions which ensures the validity of the Cauchy-Born rule for boundary deformations which are close to rigid motions. This generalizes results of Friese...

Expand abstract
Publication status:
Published

Actions


Authors


More by this author
Institution:
University of Oxford
Department:
Oxford, MPLS, Mathematical Inst
Role:
Author
Journal:
JOURNAL OF THE EUROPEAN MATHEMATICAL SOCIETY
Volume:
8
Issue:
3
Pages:
515-530
Publication date:
2006-01-01
ISSN:
1435-9855
URN:
uuid:277dd41a-411c-4847-b871-5a4082e8eb80
Source identifiers:
30932
Local pid:
pubs:30932
Language:
English
Keywords:

Terms of use


Metrics


Views and Downloads






If you are the owner of this record, you can report an update to it here: Report update to this record

TO TOP